Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:52 AM EDT for Pike County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 9:52 AM EDT (13:52 UTC)
- Expired
- Jul 1, 2012, 10:17 AM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:55 AM EDT | TSTM WND DMG | Mouthcard, KY | TWO TREES BLOWN DOWN IN MOUTHCARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS53 KJKL 011352
SVRJKL
KYC195-011430-
/O.NEW.KJKL.SV.W.0111.120701T1352Z-120701T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
952 AM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1030 AM EDT
* AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PHYLLIS...OR 10 MILES EAST OF PIKEVILLE...AND MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIGGS...FEDSCREEK...MOUTHCARD AND BUSKIRK AROUND 1000 AM EDT.
TOONERVILLE...COLEMAN...PHELPS AND BOARD TREE AROUND 1005 AM EDT.
JAMBOREE AND MAJESTIC AROUND 1010 AM EDT.
ARGO AND WOODMAN AROUND 1020 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3732 8227 3737 8245 3767 8244 3768 8242
3767 8240 3769 8239 3762 8216 3760 8215
3759 8212 3756 8213 3756 8208 3754 8206
3755 8197 3754 8196
TIME...MOT...LOC 1353Z 284DEG 25KT 3743 8230
WIND...HAIL 60MPH 1.00IN
$$
GREIF2 follow-up statements
283
WWUS53 KJKL 011410
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1010 AM EDT SUN JUL 1 2012
KYC195-011430-
/O.CON.KJKL.SV.W.0111.000000T0000Z-120701T1430Z/
PIKE KY-
1010 AM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PIKE COUNTY UNTIL 1030 AM EDT...
AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FEDSCREEK...OR 18 MILES EAST OF PIKEVILLE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARGO AROUND 1015 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3754 8220 3749 8203 3732 8227 3732 8228
3736 8240
TIME...MOT...LOC 1410Z 284DEG 25KT 3740 8216
WIND...HAIL 60MPH 1.00IN
$$
GREIF630
WWUS53 KJKL 011417
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1017 AM EDT SUN JUL 1 2012
KYC195-011427-
/O.CAN.KJKL.SV.W.0111.000000T0000Z-120701T1430Z/
PIKE KY-
1017 AM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3754 8220 3749 8203 3732 8227 3732 8228
3736 8240
TIME...MOT...LOC 1417Z 284DEG 25KT 3739 8210
$$
SBHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:56 AM EDT, 56 minutes earlier.
Area forecast discussion, Jul 1, 8:56 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 856 AM EDT SUN JUL 1 2012 .UPDATE... ISSUED AT 856 AM EDT SUN JUL 1 2012 ISSUED AN UPDATE THIS MORNING TO ACCOUNT FOR THE CURRENT MCS OVER EASTERN KENTUCKY SAGGING A BIT FURTHER SOUTH. SO RAISED POPS TO LIKELY OVER THIS AREA GIVEN THE STILL SPOTTY NATURE OF THE CONVECTION. ALSO ADJUSTED THE TEMPERATURES IN THE NORTH AS THE SUDDEN HIT THIS AREA TOOK FROM THIS MORNINGS CONVECTION WILL LIKELY PUT A DENT IN THE OPPRESSIVE TEMPERATURES TODAY. BEEFED UP POPS THIS AFTERNOON AT LEAST CHANCE AS WELL. THE CONCERN HERE IS THAT CURRENT SURFACE MAP HAS A GENERAL SOUTHWARD JOG OF THE STATIONARY BOUNDARY AND WITH IT STILL BEING EARLY IN THE MORNING AND ANOTHER MCS OVER WESTERN IL...IT COULD BE AN ACTIVE LATE AFTERNOON OVER EASTERN KENTUCKY TODAY. UPDATE ISSUED AT 705 AM EDT SUN JUL 1 2012 CLUSTER OF TSTMS MOVING INTO THE BLUEGRASS THIS MORNING BRINGING SOME RELIEF TO THE DROUGHT CONDITIONS THERE. EVERYTHING SEEMS TO BE WELL BEHAVED AT THE MOMENT...HOWEVER HAVE SEEN 1 REPORT RELAYED EARLIER OF 1/2 INCH HAIL WITH THESE STORMS WHICH ARE STARTING TO SHOW A SLIGHT WEAKENING TREND. LAPS SFC ANALYSIS SHOWS AN AREA OF HIGHER INSTABILITY CLOSER TO THE KY/WV LINE WITH BETTER THETA PACKING NORTH OF THE OHIO RIVER...SO WE MAY SEE THE NRN HALF OF THIS SMALL COMPLEX BECOME DOMINANT AT THE EXPENSE OF THE SRN FLANK. REGARDLESS...HAVE RAISED POPS IN THE NORTH ACCORDINGLY. NEXT WAVE MOVING INTO CENTRAL IL REPRESENTS OUR NEXT SHOT AT SHOWERS AND TSTMS LATER THIS AFTERNOON/EVENING AND WILL MAINTAIN CHANCE POPS TO ACCOUNT FOR THIS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 321 AM EDT SUN JUL 1 2012 SFC ANALYSIS THIS MORNING SHOWS AN ILL DEFINED FRONT LAID OUT ACROSS THE COMMONWEALTH RUNNING BACK ACROSS THE MID MS VALLEY AND INTO THE CENTRAL PLAINS. MID LEVEL SHORT WAVE ENERGY RIDING ALONG THIS BOUNDARY APPEARS TO BE THE IMPETUS FOR ONGOING ACTIVITY OVER THE MO VALLEY...CENTRAL IL...AND IN EARLY THIS MORNING. CLOSER TO HOME... STARTING TO SEE AN UPTICK IN SOME OF THE STORMS MOVING OUT OF SRN IN AND INTO NRN/CENTRAL KY. LATEST HRRR HAS A DECENT HANDLE ON THIS SCENARIO WHICH DEPICTS SOME OF THESE REACHING OUR BLUEGRASS COUNTIES AROUND DAYBREAK AND CONTINUING EAST INTO WV THROUGH THE MORNING HOURS AS TEMPS BEGIN CLIMBING THROUGH THE 80S AND LOWER 90S ONCE AGAIN ON THEIR WAY TO TRIPLE DIGIT TERRITORY THIS AFTERNOON. MODELS ARE GENERALLY IN GOOD AGREEMENT WIT THE IDEA OF THE FRONT BECOMING THE FOCUS FOR MORE ACTIVITY LATER THIS AFTERNOON AND EVENING AS ANOTHER SHORT WAVE EJECTS OUT OF THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY INTO THE OHIO VALLEY. HOWEVER...THERE CONTINUE TO BE SOME DIFFERENCES WITH THE TIMING AND STRENGTH OF THIS ENERGY...RESULTING IN ANOTHER LOW CONFIDENCE POP FORECAST. STILL... THERE ARE ENOUGH SIGNALS FROM THE CONSENSUS TO RAISE POPS...ALBEIT SLIGHTLY INTO LOW END CHANCE RANGE...FOR THE LATE AFTERNOON AND EVENING HOURS...WITH SOME HINTS OF ANOTHER MCS DEVELOPING UPSTREAM LATER THIS MORNING/EARLY THIS AFTERNOON BEFORE MOVING INTO THE REGION LATER THIS AFTERNOON AND EVENING. BUFR SOUNDINGS FROM BOTH THE NAM AND GFS WOULD SUGGEST THAT ANY STORMS THIS EVENING WOULD HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL...SO WILL DEFINITELY HAVE TO KEEP AN EYE OUT FOR INITIATION UPSTREAM LATER TODAY. DEPENDING ON WHERE...WHEN...AND IF CONVECTION INITIATES...WE COULD SEE ACTIVITY LINGERING OVER THE AREA INTO TONIGHT. GIVEN THE UNCERTAINTY...WILL HOLD ONTO LOW END CHANCE POPS THROUGH THE FIRST PART OF THE OVERNIGHT HOURS BEFORE INSTABILITY BEGINS TO WANE AND STORMS SHOULD BEGIN TO DISSIPATE. MONDAY LOOKS TO SEE THE PLAINS RIDGE REBUILDING ACROSS THE MS VALLEY AND INTO THE OHIO VALLEY. HOWEVER...MODELS CONTINUE TO DROP SHORT WAVES TOPPING THE RIDGE OUT OF THE MIDWEST INTO THE COAL FIELDS DURING THE DAY...WITH FCST SOUNDINGS DEPICTING MORE THAN ENOUGH INSTABILITY DEVELOPING AROUND PEAK HEATING. TEMPS ARE NOT EXPECTED TO GET MUCH ABOVE THE MID TO UPPER 90S BUT CONVECTIVE TEMPS DURING THE AFTERNOON ARE ONLY IN THE LOWER 90S...SO ANY ROGUE SHORT WAVE ENERGY MAY BE ENOUGH TO TRIGGER SOME SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING ONCE AGAIN. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 321 PM EDT SAT JUN 30 2012 THE AREA WILL BE ON THE PERIPHERY OF AN UPPER RIDGE WITH WEAK NW FLOW ALOFT AT THE START OF THE PERIOD...WITH PERIODIC WEAK IMPULSES MOVING THROUGH THE FLOW. AT THE SAME TIME...THERE WILL BE PERIODIC WEAK LOW LEVEL WARM AIR ADVECTION. THIS COMBINATION WILL MAKE US VULNERABLE TO CONVECTION...POSSIBLY MCS DEVELOPMENT. HOWEVER... CONFIDENCE IN TIMING OF IMPULSES LEADING TO CONVECTION IS LOW. AS A RESULT...WILL KEEP POPS LOW IN THE 20-30 PERCENT RANGE...WITH THE HIGHEST POPS EARLY ON. LATER IN THE PERIOD...UPPER RIDGING BUILDS EASTWARD OVER THE OHIO VALLEY AGAIN AND THE MAIN WESTERLIES WITH THEIR IMPULSES RETREAT TO THE NORTH. AT THE SAME TIME...NEUTRAL TO VERY WEAK COLD AIR ADVECTION OCCURS IN THE LOW LEVELS. THIS WILL MAKE CONVECTION LESS LIKELY... AND HAVE OPTED FOR SUB 20 PERCENT POPS FROM THURSDAY NIGHT ON FOR MOST LOCATIONS. AN EXCEPTION IS OVER THE HIGH TERRAIN NEAR THE VA BORDER...WHERE 20 PERCENT WILL BE MAINTAINED. NO SIGNIFICANT CHANGE IN AIR MASS IS FORESEEN. HIGHS SHOULD STILL BE IN THE 90S...BUT AT LEAST BELOW THE 100+ LEVELS SEEN RECENTLY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 705 AM EDT SUN JUL 1 2012 IN GENERAL...VFR CONDITIONS ARE EXPECTED TO BE THE RULE THROUGH THE PERIOD. TSTMS MOVING INTO NERN KY SHOULD PUSH INTO WV BY AROUND 18Z. THE NEXT ISSUE CENTERS AROUND SHORT WAVES RIDING ALONG A SFC BOUNDARY DRAPED ACROSS THE CENTRAL PLAINS AND MID MS VALLEY. MODELS AGAIN SUGGEST A POTENTIAL FOR SOME OF THIS ENERGY TO TRIGGER TSTMS LATE THIS AFTERNOON AND EVENING ACROSS A GREATER PORTION OF ERN KY. WITH GOOD AGREEMENT AMONG THE GUIDANCE HAVE INCLUDED VCTS FOR ALL TAFS AFTER 20Z RUNNING THROUGH ABOUT 04-05Z AFTER WHICH ANY ACTIVITY SHOULD BEGIN TO DIMINISH. OUTSIDE OF ANY STORMS CONDITIONS SHOULD REMAIN VFR. HOWEVER...CONDITIONS IN AND AROUND ANY STORMS THAT DEVELOP COULD DROP TEMPORARILY TO MVFR. VARIABLE WINDS THIS MORNING LOOK TO BECOME MORE WLY BY MIDDAY AT AROUND 5 TO 10 KTS BEFORE SUBSIDING AGAIN AFTER 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...SHALLENBERGER SHORT TERM...MB LONG TERM....HAL AVIATION...MB
Hazardous weather outlook, Jul 1, 9:01 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 901 AM EDT SUN JUL 1 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021615- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 901 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. THE MAIN THREAT FROM THUNDERSTORMS OCCURRING EARLY TODAY ACROSS EASTERN KENTUCKY WILL BE GUSTY WINDS AND HAIL. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS AFTERNOON ACROSS EASTERN KENTUCKY. ANY STORMS WHICH DEVELOP THIS AFTERNOON COULD PERSIST INTO THE EARLY OVERNIGHT HOURS. THE PRIMARY THREAT FROM ANY STORMS WILL BE GUSTY WINDS. WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY ACROSS ALL OF EASTERN KENTUCKY...AND NEAR THE VIRGINIA AND TENNESSEE BORDERS FROM FRIDAY THROUGH SATURDAY. WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE COMING WEEK. SEE THE LATEST HEAT ADVISORY FOR CURRENT EXCESSIVE HEAT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS TODAY AND TONIGHT. MB/SHALLENBERGER
In the hours before
Local storm report, Jul 1, 8:34 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
834 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL JACKSON 37.56N 83.38W
07/01/2012 E0.25 INCH BREATHITT KY NWS EMPLOYEE
&&
TBREWERLocal storm report, Jul 1, 8:40 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
840 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL QUICKSAND 37.53N 83.34W
07/01/2012 E0.88 INCH BREATHITT KY NWS EMPLOYEE
&&
TBREWERSpecial weather statement, Jul 1, 8:48 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 848 AM EDT SUN JUL 1 2012 KYZ115-117-011315- LESLIE-PERRY- 848 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT SUNDAY MORNING... NORTHERN LESLIE AND PERRY. AT 848 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONFLUENCE... OR 8 MILES NORTH OF HYDEN...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HYDEN AROUND 855 AM EDT...AVAWAM AROUND 900 AM EDT...HAZARD AROUND 905 AM EDT...FREW AROUND 910 AM EDT AND DALEY AROUND 915 AM EDT. RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jul 1, 8:51 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 851 AM EDT SUN JUL 1 2012 KYZ109-110-113-011315- KNOTT-MAGOFFIN-FLOYD- 851 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT SUNDAY MORNING... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN AND SOUTHERN FLOYD. AT 851 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DECOY...OR 14 MILES EAST OF JACKSON...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELMROCK AROUND 900 AM EDT...YELLOW MOUNTAIN AROUND 905 AM EDT...HANDSHOE AROUND 910 AM EDT AND BETTY AROUND 915 AM EDT. RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Jul 1, 9:06 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
906 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL SHELBIANA 37.43N 82.49W
07/01/2012 E0.25 INCH PIKE KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, Jul 1, 9:06 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 906 AM EDT SUN JUL 1 2012 KYZ120-011330- PIKE- 906 AM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 930 AM EDT SUNDAY MORNING... CENTRAL PIKE. AT 906 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHLOE...OR NEAR PIKEVILLE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PHYLLIS AROUND 915 AM EDT...BIGGS AROUND 925 AM EDT. RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:54 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin | 36 min |
| Jul 1, 9:10 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 35 min |
| Jul 1, 9:14 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 46 min |
| Jul 1, 9:25 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 50 min |
| Jul 1, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 42 min |
| Jul 1, 7:59 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Wolfe | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.